Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 30, 2011, 6:11 PM CDT for Holt County, Rock County, Nebraska. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 6:11 PM CDT (23:11 UTC)
- Expired
- May 30, 2011, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:26 PM CDT | HAIL 1.75 | 1 Sw Atkinson, NE | |
| May 30, 6:26 PM CDT | HAIL 1.75 | Atkinson, NE | COOPERATIVE OBSERVER REPORTED GOLF BALL SIZED HAIL IN ATKINSON. |
| May 30, 6:33 PM CDT | TORNADO | 4 N Oneill, NE | LOTS OF ROTATION. SEVERAL FUNNELS REPORTED BY STORM CHASER. ONE BRIEF TORNADO TOUCHDOWN AND SAW A POWER FLASH. |
| May 30, 6:39 PM CDT | HAIL 0.88 | Emmet, NE | NICKEL SIZED HAIL FELL FOR A FOUR MINUTE PERIOD. |
| May 30, 6:40 PM CDT | TORNADO | 2 Ne Oneill, NE | 2 TORNADOES ON THE GROUND 2 MILES NORTHEAST OF ONEILL AS REPORTED BY THE FIRE CHIEF. |
| May 30, 6:50 PM CDT | TORNADO | 6 Se Atkinson, NE | STORM CHASER ESTIMATES TORNADO 1/8 MILE WIDE. LOCATION WAS ALONG OLD HIGHWAY 20 AND HIGHWAY 281. |
| May 30, 6:52 PM CDT | TORNADO | Oneill, NE | 2 TORNADOES CONFIRMED ON EASTERN EDGE OF ONEILL BY POLICE CHIEF AND DEPUTY AND RELAYED BY DISPATCH. NO DAMAGE REPORTS THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS53 KLBF 302311 SVRLBF NEC089-149-310000- /O.NEW.KLBF.SV.W.0026.110530T2311Z-110531T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 PM CDT MON MAY 30 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA... EAST CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 700 PM CDT * AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH NEWPORT TO SWAN LAKE...AND MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... AMELIA AROUND 615 PM CDT. ATKINSON AROUND 625 PM CDT. EMMET AROUND 630 PM CDT. ONEILL AROUND 640 PM CDT. MIDWAY AND INMAN AROUND 645 PM CDT. PAGE AROUND 650 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HIGHWAY 11 MILE MARKER 140...HIGHWAY 11 MILE MARKER 160...HIGHWAY 281 MILE MARKER 170 AND HIGHWAY 281 MILE MARKER 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4279 9860 4227 9835 4216 9916 4253 9934 TIME...MOT...LOC 2310Z 250DEG 44KT 4250 9920 4220 9903 WIND...HAIL 60MPH 1.00IN $$ TAYLOR
1 follow-up statement
907 WWUS53 KLBF 302329 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 PM CDT MON MAY 30 2011 NEC149-302338- /O.CAN.KLBF.SV.W.0026.000000T0000Z-110531T0000Z/ ROCK NE- 629 PM CDT MON MAY 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 4279 9860 4227 9835 4221 9895 4260 9912 TIME...MOT...LOC 2328Z 250DEG 44KT 4257 9892 4227 9875 $$ NEC089-310000- /O.CON.KLBF.SV.W.0026.000000T0000Z-110531T0000Z/ HOLT NE- 629 PM CDT MON MAY 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOLT COUNTY UNTIL 700 PM CDT... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ATKINSON TO CHAMBERS...MOVING EAST AT 50 MPH. IN ADDITION...AT 627 PM CDT GOLFBALL HAIL WAS REPORTED 1 MILE SOUTH OF ATKINSON. SEVERE THUNDERSTORMS WILL BE NEAR... ONEILL AROUND 640 PM CDT. MIDWAY AND INMAN AROUND 645 PM CDT. PAGE AROUND 650 PM CDT. OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HIGHWAY 281 MILE MARKER 170 AND HIGHWAY 281 MILE MARKER 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4279 9860 4227 9835 4221 9895 4260 9912 TIME...MOT...LOC 2328Z 250DEG 44KT 4257 9892 4227 9875 WIND...HAIL 70MPH 1.75IN $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:32 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 30, 2:32 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT MON MAY 30 2011 .SYNOPSIS... A TROUGH OF SURFACE LOW PRESSURE EXTENDS FORM SE COLORADO INTO EASTERN SOUTH DAKOTA. DEEPEST LOW PRESSURE SHOULD FOCUS NEAR OR SOUTH OF CUSTER COUNTY. TEMPS IN THE MID/UPPER 80S EAT OF SURFACE FRONT...WHILE TO THE WEST MID 60S TO LOW 70S PREVAIL. LINE OF TOWERING CUMULUS ALONG FRONTAL BOUNDARY EXTENDING FROM NEAR NORTH PLATTE THROUGH BREWSTER...BASSETT AND SPRINGVIEW. STORMS JUST INITIATING AT 1930Z. THIS IS A PRECURSOR TO SEVERE STORM DEVELOPMENT THIS AFTERNOON/EVENING. && .SHORT TERM DISCUSSION (THIS EVENING THROUGH THURSDAY NIGHT)... THIS EVENING...SURFACE BASED STORMS LIKELY TO BE WELL ROOTED EAST OF A LINE FROM NEAR BRADY THROUGH AINSWORTH AND SPRINGVIEW IN VICINITY OF SFC FRONT STRETCHED ACROSS THE REGION. DISCRETE STORM MOTION EARLY EVENING TO TRANSITION QUICKLY TO A SQUALL LINE AS COLD FRONT GET STRONG PUSH FROM THE WEST. TRAINING STORM ECHOES LIFTING NORTHEAST WILL POSE A RISK FOR FLASH FLOODING UNTIL LATE EVENING...WHEN CONVECTION SHOULD EXIT FAR EASTERN COUNTIES. THERE IS AN ENHANCED RISK FOR LARGE HAIL AND EVEN AN ISOLATED TORNADO OR TWO. LOCATIONS WHERE A CORRIDOR OF BACKED LOW LEVEL FLOW NORTH OF MAIN SURFACE LOW FORECAST IN CUSTER COUNTY SHOWED AREAS IN CUSTER COUNTY AND COUNTIES TO THE NORTH AND NORTHEAST OF CUSTER COUNTY NORTHEAST MOST AT RISK. TUESDAY...DRY WITH BREEZY WEST WINDS AND A MAINLY SUNNY SKY AND MILD TEMPS IN THE MID/UPPER 70S. DEWPOINTS LOWERING TO THE MID 30S/LOWER 40S WILL BRING AN INCREASED FIRE DANGER WITH LOWEST RH OF 20 TO 30 PERCENT. TUESDAY NIGHT/WEDNESDAY/WEDNESDAY NIGHT...PRECIPITABLE WATER (PWS) VALUES INCREASE TO 0.75 TO 1.25 INCHES BY 12Z WEDNESDAY. GFS/NAM IN GOOD AGREEMENT WITH CONVECTION DEVELOPING LATE TUESDAY NIGHT ACROSS SWRN NEBR. PWS INCREASE TO 1 TO 1.5 INCHES BY LATE WEDNESDAY AFTERNOON. MODERATELY UNSTABLE WITH SBCAPES FROM 1500 TO 3500 J/KG. HIGHS MID 80S TO NEAR 90. POTENTIAL FOR STRONGEST CONVECTION BY EVENING AS BACKED LOW LEVEL FLOW TO INCREASE HELICITY VALUES FOR ROTATING STORMS WITH DEEP LAYER SHEAR OF 35 TO 45 KTS. THURSDAY/THURSDAY NIGHT...THURSDAY WILL LIKELY BE THE HOTTEST DAYS IN THE NEXT 7 DAYS. UPPER RIDGE BREAK DOWN AS TROUGH MOVES INTO INTERMOUNTAIN WEST. GOING HIGHS FROM 88 TO 95 LOOK APPROPRIATE. THERE SHOULD BE AT LEAST ISOLATED STORMS POSSIBLE THURSDAY NIGHT. .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)... AN UPPER TROUGH LIFTING ACROSS THE NORTHERN PLAINS WILL BRING A COOLDOWN FRIDAY BEHIND A COLD FRONT. HIGHS WILL STILL MANAGE TO REACH THE UPPER 70S NORTHWEST WITH MID 80S SOUTHEAST. UPPER RIDGE WILL BUILD BACK INTO THE SRN/CNTRL PLAINS AND INTERMOUNTAIN REGION THROUGH MONDAY IN RESPONSE TO A CLOSED LOW DIGGING INTO NRN CALIFORNIA. A HEATUP AGAIN IN STORE BY SUNDAY WITH 85 TO 90 AND UPPER 80/LOWER 90S POSSIBLE BY MONDAY. MOISTURE TRAJECTORIES STILL INDICATE MAINLY NOCTURNAL CONVECTION FAVORED THROUGH SATURDAY NIGHT IN SWRLY FLOW ALOFT ACROSS NEW MEXICO NORTHEAST ACROSS COLORADO INTO KANSAS. THIS PERIOD LOOKS DRY...ALTHOUGH ISOLATED STORMS POSSIBLE. && .AVIATION... MAINLY VFR CONDITIONS THE NEXT 24 HOURS. A COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. NORTHWEST WINDS WILL BE INCREASING BEHIND THE FRONT...HIGHEST ACROSS SOUTHWEST NEB...GUSTING ABOVE 20 KTS. AHEAD OF THE FRONT...EARLY THIS EVENING...WILL BE A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE IS EXPECTED TO OCCUR EAST OF TAF SITES...KLBF AND KVTN AND RACE TO THE NORTHEAST. EVERYTHING EXITS BY MORNING WITH CLEAR VFR SKIES FOR TUESDAY. && .HYDROLOGY... WARM TEMPERATURES THIS WEEK IN THE ROCKIES WILL AID IN INCREASING RUNOFF FROM SNOW MELT. THUS OVER THE NEXT COUPLE OF WEEKS THE SOUTH PLATTE RIVER IS EXPECTED TO RISE...STILL REMAINING WELL BELOW FLOOD STAGE. MEANWHILE...THE NORTH PLATTE...UPSTREAM OF LAKE MCCONAUGHY...WILL REMAIN STEADY OR SLIGHTLY FALL UNTIL RELEASES CHANGE FROM THE WYOMING RESERVOIRS. LAKE MCCONAUGHY WILL CONTINUE TO INCREASE RELEASES THROUGHOUT THE WEEK...IN A STAIR STEP FASHION. THIS WILL CAUSE THE NORTH PLATTE RIVER TO RISE OVER THE NEXT WEEK AND A HALF. BY THURSDAY THE RIVER AT NORTH PLATTE IS EXPECTED TO BE UP TO 8.0 FEET...WITH AN ADDITIONAL RISE TO 8.1 FEET BY SATURDAY. FURTHER RISES TO 8.5 FEET BY NEXT WEDNESDAY...JUNE 8...IS ANTICIPATED BASED ON PLANNED RELEASES FROM THE LAKE...HOWEVER THIS PLANNED RELEASE SCHEDULE MAY BE ALTERED PENDING SNOW MELT IN THE MOUNTAINS AND RELEASES FROM THE WYOMING RESERVOIRS. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY CONTINUES FOR NEZ010-027>029-038-071 TIL 01Z. && SHORT TERM/EXTENDED...ROBERG AVIATION/HYDROLOGY...MASEK
Hazardous weather outlook, May 30, 4:43 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 443 PM CDT MON MAY 30 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-312145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 443 PM CDT MON MAY 30 2011 /343 PM MDT MON MAY 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...WIND DAMAGE AND TORNADOES...PERHAPS ONE OR TWO STRONG...WILL MOVE ALONG AND EAST OF HIGHWAY 83. STORM MOTION WILL BE NORTHEAST AT 30 TO 40 MPH. MEANWHILE A COLD FRONT WILL PUSH EAST ACROSS WESTERN NEBRASKA THIS EVENING...WITH A CHANCE FOR SEVERE THUNDERSTORMS. THE MAIN THREAT WITH THE WESTERN STORMS IS FOR LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST OF HIGHWAY 83. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO CENTRAL NEBRASKA WITH STORM DEVELOPMENT LATE IN THE AFTERNOON DURING THE PEAK HEATING PERIOD. WINDS ALOFT WILL BE STRONG FAVORING STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. STORM MOTION IS EXPECTED TO BE NORTHEAST AT AROUND 25 MPH. THURSDAY AND BEYOND...THE NORTH PLATTE RIVER AT NORTH PLATTE WILL RISE TO 8.0 FEET PRODUCING RECORD FLOODING. WARM WEATHER IN THE ROCKIES WILL PRODUCE RAPID SNOW MELT THIS WEEK INCREASING THE RISK OF RISES ON THE NORTH PLATTE RIVER AT LISCO AND LEWELLEN. DEEP TROPICAL MOISTURE WILL BEGIN AFFECTING THE CENTRAL PLAINS FRIDAY THROUGH SUNDAY. AN APPROACHING STORM SYSTEM FROM THE WEST COULD SPARK THUNDERSTORMS AND HEAVY RAIN DAILY. THE AREA OF CONCERN IS SOUTHWEST NEBRASKA AND THE RISK OF FLASH FLOODING MAY INCREASE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ALONG AND EAST OF HIGHWAY 183. SPOTTER ACTIVATION IS ALSO POSSIBLE ELSEWHERE AS FAR WEST AS HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, May 30, 5:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 3 ENE BASSETT 42.60N 99.48W
05/30/2011 M0.50 INCH ROCK NE PUBLIC
PEA TO MARBLE SIZED HAIL LASTED 10 MINUTES BEGINNING AT
320 PM CDT. ALSO REPORTED HEAVY RAIN.
0328 PM HAIL 4 SE DUNNING 41.79N 100.05W
05/30/2011 M1.00 INCH BLAINE NE PUBLIC
BIGGEST HAIL THE SIZE OF QUARTERS ALONG WITH HEAVY RAIN.
0330 PM HAIL 5 NE DUNNING 41.88N 100.04W
05/30/2011 M1.00 INCH BLAINE NE PUBLIC
NICKEL TO QUARTER SIZED HAIL AND HEAVY RAIN AT TIME OF
REPORT NEAR HIGHWAY 91.
0352 PM HAIL 7 NNE DUNNING 41.92N 100.05W
05/30/2011 M1.00 INCH BLAINE NE PUBLIC
0401 PM HAIL BREWSTER 41.94N 99.87W
05/30/2011 M1.00 INCH BLAINE NE LAW ENFORCEMENT
PEA TO QUARTER SIZE HAIL REPORTED BY DISPATCHER. GROUND
COVERED BY HAIL.
0410 PM HAIL 6 E BASSETT 42.58N 99.42W
05/30/2011 M1.00 INCH ROCK NE PUBLIC
BIG MARBLES TO QUARTER SIZED HAIL WITH BRIEF DURATION.
0420 PM HAIL ROSE 42.17N 99.53W
05/30/2011 U1.25 INCH ROCK NE LAW ENFORCEMENT
WINDOWS BROKEN OUT OF HOME BY LARGE HAIL EXACT SIZE
UNKNOWN AT THIS TIME.
0420 PM TORNADO 3 E ROSE 42.17N 99.47W
05/30/2011 ROCK NE STORM CHASER
BRIEF TORNADO TOUCHDOWN REPORTED BY STORM CHASER 100 TO
300 YARDS EAST OF HIGHWAY 183.
0420 PM HAIL 25 S LONG PINE 42.17N 99.70W
05/30/2011 M1.00 INCH BROWN NE LAW ENFORCEMENT
MARBLE TO QUARTER SIZED HAIL COVERING THE GROUND. VERY
HEAVY RAIN ALSO REPORTED.
0425 PM HAIL 2 N ROSE 42.20N 99.53W
05/30/2011 M2.50 INCH ROCK NE STORM CHASER
DELAYED REPORT FROM STORM CHASER. 2 VEHICLES HAD
WINDSHIELD DAMAGE FROM HAIL. ONE VEHICLE REAR WWINDOW
BUSTED OUT. GROUND WAS COVERED BY HAIL.
0445 PM HAIL ROSE 42.17N 99.53W
05/30/2011 M2.50 INCH ROCK NE LAW ENFORCEMENT
GOLF BALL TO TENNIS BALL SIZED HAIL COVERING GROUND.5
0447 PM TORNADO 3 E DUNNING 41.83N 100.05W
05/30/2011 BLAINE NE STORM CHASER
TORNADO REPORTED BY STORM CHASER. CONTINUED ROTATING WALL
CLOUD WITH MULTIPLE FUNNELS ALSO REPORTED.
0500 PM HAIL 6 SW ATKINSON 42.47N 99.06W
05/30/2011 M2.75 INCH HOLT NE LAW ENFORCEMENT
BASEBALL SIZED HAIL 6 MILES SOUTHWEST OF ATKINSON.
0505 PM TORNADO 3 S ATKINSON 42.49N 98.98W
05/30/2011 HOLT NE LAW ENFORCEMENT
DISPATCHER RELAYED REPORT OF TORNADO 3 MILES SOUTH OF
ATKINSON. LOTS OF DEBRIS REPORTED ALONG HIGHWAY 11.
0510 PM HAIL 1 E NAPER 42.96N 99.08W
05/30/2011 M1.00 INCH BOYD NE PUBLIC
0510 PM HAIL ATKINSON 42.53N 98.98W
05/30/2011 M4.00 INCH HOLT NE STORM CHASER
AT LEAST GRAPEFRUIT SIZE HAIL REPORTED IN THE CENTER OF
ATKINSON. TIME OF REPORT WAS 510 PM CDT.
0510 PM HAIL ATKINSON 42.53N 98.98W
05/30/2011 M2.75 INCH HOLT NE LAW ENFORCEMENT
BASEBALL SIZED HAIL FALLING 1 MILE SOUTH OF ATKINSON ON
HIGHWAY 11.
0511 PM HAIL ATKINSON 42.53N 98.98W
05/30/2011 M2.75 INCH HOLT NE LAW ENFORCEMENT
BASEBALL SIZE HAIL FALLING IN SOUTHWEST PART OF ATKINSON.
0512 PM HAIL 3 N ROSE 42.21N 99.53W
05/30/2011 M2.75 INCH ROCK NE STORM CHASER
REPORT OF MANY HAIL STONES OVER 1 INCH WITH A THIRD OF
HAIL STONES OVER ONE AND THREE QUARTER INCH IN DIAMETER.
LARGEST HAIL STONES WERE BASEBALL SIZED...AFTER MELTING
AS REPORTED BY STORM CHASER.
0513 PM HAIL ATKINSON 42.53N 98.98W
05/30/2011 M2.75 INCH HOLT NE LAW ENFORCEMENT
BASEBALL HAIL FALLING AT COUNTRY CLUB AND ELSEWHERE IN
ATKINSON.
0513 PM HAIL 2 SE STUART 42.58N 99.11W
05/30/2011 M1.75 INCH HOLT NE LAW ENFORCEMENT
GOLF BALL SIZE HAIL FALLING JUST SOUTHEAST OF STUART AS
REPORTED BY DEPUTIES.
0516 PM HAIL 3 NE ATKINSON 42.56N 98.93W
05/30/2011 M2.00 INCH HOLT NE STORM CHASER
0517 PM HAIL 3 ESE ATKINSON 42.52N 98.92W
05/30/2011 M4.00 INCH HOLT NE STORM CHASER
NEARLY GRAPEFRUIT SIZE HAIL SIZE MEASURED BY STORM
CHASER. ACTUAL DIAMETER OF STONE WAS 3.5 INCHES.
0530 PM TORNADO 5 N ONEILL 42.53N 98.65W
05/30/2011 HOLT NE LAW ENFORCEMENT
DEPUTIES REPORT 3 TORNADOES ON THE GROUND. 873RD ROAD AND
487TH AVENUE IS APPROXIMATE LOCATION OF REPORT.
&&
CARMELLocal storm report, May 30, 5:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL LEWELLEN 41.33N 102.14W
05/30/2011 M1.00 INCH GARDEN NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL FOR 5 MINUTES. BEGAN AT 540 PM
CDT.
&&
CARMELLocal storm report, May 30, 5:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 E DUNNING 41.83N 100.05W
05/30/2011 M1.00 INCH BLAINE NE PUBLIC
&&
CARMELLocal storm report, May 30, 6:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 W BREWSTER 41.94N 99.98W
05/30/2011 M1.00 INCH BLAINE NE PUBLIC
&&
CARMELSpecial weather statement, May 30, 6:04 PM CDT, 7 minutes before
NEZ005-023>025-035>037-057>059-069>071-094-310030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 604 PM CDT MON MAY 30 2011 ...STRONG OUTFLOW WINDS MOVING QUICKLY EAST ACROSS WESTERN NEBRASKA... NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE WINDS SHOULD REACH HIGHWAY 83 BY 7 PM CDT. THE STRONG WINDS ARE ASSOCIATED WITH SHOWERS AND THUNDERSTORMS IN THE PANHANDLE AND NORTHEAST COLORADO WHICH ARE ENHANCING WINDS BEHIND THE COLD FRONT. KAR
Local storm report, May 30, 6:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST OGALLALA 41.13N 101.72W
05/30/2011 M63 MPH KEITH NE AWOS
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| May 29, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 30 min |
| May 30, 3:57 AM CDT | Wind Advisory | LBF | Blaine, Brown, Chase, Custer, Frontier, Garfield and 11 more | 14 hr |
| May 30, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 42 min |
| May 30, 3:09 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 36 min |
| May 30, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 47 min |
| May 30, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 52 min |
| May 30, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 42 min |
| May 30, 4:28 PM CDT | Tornado Warning | LBF | Rock | 32 min |
| May 30, 4:47 PM CDT | Tornado Warning | LBF | Holt, Rock | 28 min |
| May 30, 4:55 PM CDT | Tornado Warning | LBF | Blaine | 35 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 44 min |
| May 30, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 16 min |
| May 30, 5:10 PM CDT | Tornado Warning | LBF | Holt | 35 min |
| May 30, 5:24 PM CDT | Tornado Warning | LBF | Brown, Loup, Rock | 36 min |
| May 30, 5:33 PM CDT | Flash Flood Warning | LBF | Blaine | 3 hr |
| May 30, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Rock | 38 min |
| May 30, 5:43 PM CDT | Tornado Warning | LBF | Boyd, Holt | 32 min |
| May 30, 5:46 PM CDT | Tornado Warning | LBF | Holt, Rock | 29 min |
| May 30, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 40 min |
| May 30, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Sheridan | 40 min |
| May 30, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 43 min |
| May 30, 6:22 PM CDT | High Wind Warning | LBF | Chase, Frontier, Hayes, Keith, Lincoln, Logan and 2 more | 98 min |
| May 30, 6:25 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| May 30, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| May 30, 6:40 PM CDT | Tornado Warning | LBF | Holt | 35 min |
| May 30, 6:54 PM CDT | Tornado Warning | LBF | Boyd, Holt | 21 min |
| May 30, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.